Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have Atrial Fibrillation, Fibro Myalgia and Glaucoma. Does Paxil cause weight gain?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5665 Questions
does Paxil cause weight gain?
Posted Tue, 3 Sep 2013 in Weight
Answered by Dr. Ivan R. Rommstein 38 minutes later
Thank you for the query.
Yes. Paxil is one of the drugs which has side effects such as weight gain, but it depends from man to man and is found in about 60% of patient. Usually this is not extreme weight gain as we can see in some other drugs. It doesnt increase body weight directly,but it can increase apetite and lower the feeling of fullness. So individuals that keep eating normally,wont experience weight gain. Paxil is very good SSRI for anxiety treatment , but if you gain weight while using it you can always stop it and ask your doctor about switching to a more weight-neutral SSRI.
WIsh you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor